Alert archive / Mississippi / Special Weather Statements in 2012

Special Weather Statement, NWS Jackson, MS

February 4, 2012Simpson County, Mississippi

NWS Jackson, MS issued this special weather statement at Feb 4, 2012, 1:13 PM CST for Simpson County, Mississippi. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 4, 2012, 1:13 PM CST (19:13 UTC)
Expired
Feb 4, 2012, 2:15 PM CST
In force
62 min
Issued by
NWS Jackson, MS

County Simpson County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 35 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 7.2 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2012-02-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 54 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2012-02-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 150 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
54 J/kg
Mixed-layer CIN
-73 J/kg
Mixed-layer LCL
516 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
150 m²/s²
0-3 km storm-relative helicity
183 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

994 
WWUS84 KJAN 041913
SPSJAN
MSZ049-055-042015-
SIMPSON MS-RANKIN MS-
113 PM CST SAT FEB 4 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
113 PM CST SAT FEB 4 2012

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 30 TO 40 MPH
WINDS WAS LOCATED FROM 4 MILES SOUTH OF FLORENCE TO 5 MILES WEST OF
SHIVERS AT 113 PM CST...MOVING EAST AT 30 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THESE STORMS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTHERN RANKIN AND SIMPSON COUNTIES SHOULD MONITOR THESE
STORMS CLOSELY.

LAT...LON 3179 9011 3180 9015 3189 9014 3191 9017
      3193 9017 3194 9020 3202 9022 3203 9025
      3205 9021 3215 9025 3217 9024 3224 8977
      3213 8973 3205 8973 3204 8966 3178 8965
      3175 9012
TIME...MOT...LOC 1913Z 261DEG 26KT 3210 9011 3192 9003
          3177 9006

$$

19

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Feb 4, 10:49 AM CST, 2 hours 24 minutes earlier.

Area forecast discussion, Feb 4, 10:49 AM CST, 2 hours 24 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1049 AM CST SAT FEB 4 2012

.UPDATE...LINE OF SHOWERS AND THUNDERSTORMS GENERALLY LOCATED ALONG
AND WEST OF A LINE FROM EUPORA...TO VICKSBURG...TO JUST WEST OF
NATCHEZ. LOCATIONS MOSTLY NORTH OF I-20 SEEING MOSTLY RAIN SHOWERS
WITH THE BETTER CONVECTION AND LIGHTNING OCCURRING SOUTH OF I-20. AT
THIS POINT...STORM SEVERITY HAS BEEN KEPT AT BAY BUT THERE COULD BE
THE POTENTIAL FOR A STRONG TO SEVERE STORM MAINLY SOUTH OF I-20 WHERE
THE BETTER INSTABILITY...WIND SHEAR EXIST. THE MAIN HAZARDS WOULD BE
WIND GUSTS WITH A VERY OUTSIDE CHANCE FOR A TORNADO. THE BIGGER
CONCERN WILL BE WITH THE HEAVY RAINFALL. LOCATIONS YESTERDAY IN THE
WEST/SOUTHWEST SAW ABOUT 2-3 INCHES AND HAD ISSUES WITH FLOODING.
TODAYS RAINFALL WILL ONLY AGGRAVATE THESE ISSUES AND THIS IS THE AREA
WHERE A FLASH FLOOD WATCH REMAINS THROUGH THE AFTERNOON. HOWEVER THE
LOCATIONS THAT SAW A LITTLE LESS RAIN ARE ALREADY BEING IMPACTED BY
THE RAINS TODAY WHICH COULD ADD UP TO 2 TO 3 MORE INCHES.
THEREFORE...WE HAVE GONE AHEAD AND EXPANDED THE FLASH FLOOD WATCH FOR
MAINLY LOCATIONS THAT SAW GENERALLY 1-2 INCHES YESTERDAY.
TEMPERATURES TODAY WILL BE TRICKY. HAVE LOWERED HIGHS IN THE AREAS
THAT ARE BEING IMPACTED BY RAINS THIS MORNING. DESPITE THE EXTENSIVE
CLOUD COVER...TEMPERATURES ELSEWHERE HAVE BEEN ABLE TO WARM INTO THE
MID TO UPPER 60S AND LOWER 70S IN THE WAA REGIME. HAVE ACTUALLY
RAISED HIGHS A LITTLE IN THE PINE BELT...WHERE YESTERDAYS RAINFALL
ELUDED THEM AND WILL BE SOME TIME THIS AFTERNOON BEFORE THEY SEE
RAINFALL AND WILL BE ABLE TO WARM DECENTLY. HAVE ALSO UPDATED WEATHER
GRIDS TO TRY TO FIT WHAT IS ONGOING AND EXPECTED AND REMOVED DEFINITE
THUNDER TO MORE OF A CHANCE WORDING FOR LOCATIONS NORTH OF I-20 WHERE
LIGHTNING IS LESS FREQUENT. UPDATED PRODUCTS BEING SENT OUT. /28/

&&

.AVIATION...MOSTLY MVFR CONDITIONS WILL EXIST TODAY FOR AREAS THAT
ARE AHEAD OF THE LARGE PRECIP REGION AND LOCATIONS WITHIN THE
PRECIP. THERE WILL BE PERIODS OF LOWER CONDITIONS WHERE +RA OR TSRA
EXIST AND WILL TRY AND TIME THAT ACCORDINGLY. AREAS AHEAD OF THE
RAIN WILL HAVE AN OPPORTUNITY TO WARM A BIT MORE AND ALLOW FOR A FEW
PERIODS OF VFR CONDITIONS BUT LOOK FOR THOSE TO FLUCTUATE BETWEEN
MVFR/VFR UNTIL RAIN MOVES IN. IN THE WAKE OF THE RAIN...EXPECT MVFR
CONDITIONS WITH SOME IFR DEVELOPING LATER IN THE NIGHT. /CME/

&&

.PREV DISCUSSION... /ISSUED 346 AM CST SAT FEB 4 2012/

SHORT TERM...TODAY THROUGH SUNDAY NIGHT...WARM AND WET TODAY
FOLLOWED BY COOLER AND DRIER WEATHER SUNDAY. WATER VAPOR IMAGERY/RUC
ANALYSIS SHOWED THE CIRCULATION AROUND A CLOSED LOW OVER THE CENTRAL
PLAINS. THIS LOW WAS SUPPORTING A SURFACE LOW OVER MISSOURI WITH A
TRAILING COLD FRONT JUST EAST OF THE OZARKS AND EXTENDING SOUTH INTO
EAST TEXAS. A BROKEN BAND OF THUNDERSTORMS WAS NOTED ALONG FRONT IN
TEXAS AND AHEAD OF THE FRONT IN ARKANSAS. WELL AHEAD OF THE LINE
REGIONAL RADARS SHOWED SCATTERED SHOWERS AND THUNDERSTORMS MOVING
INTO OUR SOUTHEAST ARKANSAS COUNTIES AND NORTHEAST LOUISIANA
PARISHES ALREADY THIS MORNING. BOTH THE CLOSED LOW AND SURFACE LOW
WILL TRACK EAST TODAY. THE SURFACE LOW WILL DRAG A COLD FRONT ACROSS
OUR CWA. THE GFS REMAINS THE FASTEST WITH THE MOVEMENT OF THE COLD
FRONT BUT MODEL CONSENSUS PLACES THE FRONT INTO OUR NORTHWEST MOST
ZONES BY EARLY AFTERNOON AND SOUTHEAST OF OUR CWA AFTER MIDNIGHT
TONIGHT. THE COLD FRONT WILL BE MOVING INTO OUR CWA DURING PEAK
HEATING BUT MODELS HAVE COME IN WITH A LITTLE LESS INSTABILITY AND
DEEP LAYER SHEAR FOR TODAY. ENOUGH PARAMETERS REMAIN TO CARRY
MENTION OF A FEW STRONG STORMS WITH WIND GUSTS OF 40 TO 50 MPH AND
SMALL HAIL. CLOUD COVER AND MORNING CONVECTION WILL LIMIT HEATING
BUT TEMPERATURES WILL STILL TOP OUT WELL ABOVE NORMAL IN THE LOWER
70S. THE 00Z GFS MOS WAS AMONG THE HIGHEST ENSEMBLE MEMBER FOR HIGHS
TODAY. HAVE LOWERED MAX TEMPS BY SEVERAL DEGREES CLOSER TO THE NAM
GUIDANCE. SEVERAL INCHES OF RAIN FELL OVER OUR SOUTHWEST ZONES
FRIDAY AND LOCALLY HEAVY RAIN WILL BE POSSIBLE WITH THE STORMS AGAIN
TODAY. HAVE ISSUED A FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR
THE SOUTHWEST ZONES THAT EXPERIENCED RUNOFF AND MINOR FLOODING
PROBLEMS FRIDAY. COOLER AND DRIER AIR WILL MOVE INTO THE CWA IN THE
WAKE OF THE COLD FRONT BUT NOT QUITE AS FAST AS THE GFS WOULD
SUGGEST. WENT A FEW DEGREES WARMER THAN GFS GUIDANCE FOR MORNING
LOWS SUNDAY. THERE MAY BE SOME LIGHT RAIN LINGERING IN THE SOUTHEAST
AT SUNRISE SUNDAY BUT ALL PCPN IS EXPECTED TO END WELL BEFORE NOON.
NEAR SEASONAL HIGHS ARE EXPECTED AREAWIDE SUNDAY. THE UPPER LOW WILL
CONTINUE TRACKING EAST SUNDAY AND SUNDAY NIGHT FROM THE MID
MISSISSIPPI VALLY TO THE TENNESSEE VALLEY. THIS MAY RESULT IN SOME
CLOUDS OVER THE NORTHERN ZONES THROUGH SUNDAY EVENING. SURFACE HIGH
PRESSURE CENTERED OVER THE CENTRAL PLAINS TONIGHT WILL SHIFT
SOUTHEAST OVER THE SOUTHERN PLAINS BY SUNDAY NIGHT. THIS WILL HELP
RESULT IN TEMPERATURES DROPPING INTO THE 30S ACROSS MOST OF OUR CWA
BY MONDAY MORNING. /22/

LONG TERM...MONDAY THROUGH SATURDAY...SURFACE HIGH PRESSURE RIDGING
WILL BUILD OVER THE ARKLAMISS ON MONDAY WITH NORTHERLY FLOW
PREVAILING AND COOLER TEMPS. WEAK SURFACE RIDGING WILL CONTINUE OVER
THE AREA ON TUESDAY WITH ANOTHER COOL DAY ON TAP...BUT BOTH THE
GFS/ECMWF INDICATE THAT A SHORT WAVE WILL MOVE THROUGH THE AREA
TUESDAY NIGHT INTO WEDNESDAY MORNING. ALTHOUGH THE SHORT WAVE WILL
HAVE VERY LITTLE MOISTURE TO WORK WITH AS PWATS BELOW AN INCH...A
FEW LIGHT SHOWERS ARE POSSIBLE TUESDAY NIGHT INTO WEDNESDAY AS IT
MOVES THROUGH.

SPLIT FLOW WILL CONTINUE ACROSS THE COUNTRY THROUGH THE END OF THE
WEEK...WITH BOTH THE ECMWF AND THE GFS CUTTING OFF A LOW NEAR BAJA
MEXICO THURSDAY/FRIDAY AND DEEPENING UPPER TROUGHING OVER THE EASTERN
CONUS. THE GFS/ECMWF DEEPEN A SURFACE LOW IN THE GULF AND MOVE IT
ACROSS FLORIDA FRIDAY INTO SATURDAY...BUT AS UPPER TROUGHING DEEPENS
OVER THE AREA...ANOTHER COLD FRONT WILL MOVE THROUGH THE AREA THURSDAY
NIGHT INTO FRIDAY WITH A STRONGER SURFACE HIGH BUILDING IN FOR THE
WEEKEND. FEEL THE MOISTURE ASSOCIATED WITH THE LOW IN GULF WILL STAY
SOUTH OF THE AREA AS STRONG SURFACE RIDGING AND DRY NORTHERLY FLOW
PREVAILS. HAVE DECIDED TO CUT POPS LATER IN THE WEEK DUE TO THIS...AS
GFS MOS GUIDANCE CAME IN WITH SLIGHT CHANCE POPS. STUCK PRETTY CLOSE
TO GUIDANCE TEMPS THROUGH THE PERIOD./15/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       74  51  60  38 / 100  88  10   6
MERIDIAN      73  53  64  38 /  89  90  16   7
VICKSBURG     72  49  59  38 / 100  49   5   4
HATTIESBURG   76  55  66  41 /  83  90  20  10
NATCHEZ       73  50  60  40 / 100  68  16   7
GREENVILLE    65  46  57  37 / 100  34   5   4
GREENWOOD     68  48  58  37 / 100  51   5   4

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH UNTIL 6 PM CST THIS EVENING FOR MSZ027-028-
     035>037-040>044-047>050-053-054-059>061.

LA...FLASH FLOOD WATCH UNTIL 6 PM CST THIS EVENING FOR LAZ008-009-015-
     016-023>026.

AR...NONE.
&&

28/CME/22/15
Hazardous weather outlook, Feb 4, 11:19 AM CST, 1 hour 54 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1119 AM CST SAT FEB 4 2012

LAZ008-009-015-016-023>026-MSZ027-028-035>037-040>044-047>050-053-
054-059>061-051730-
WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA-FRANKLIN LA-
CATAHOULA-TENSAS-CONCORDIA-CARROLL-MONTGOMERY-HUMPHREYS-HOLMES-
ATTALA-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-WARREN-HINDS-
RANKIN-SCOTT-CLAIBORNE-COPIAH-JEFFERSON-ADAMS-FRANKLIN MS-
1119 AM CST SAT FEB 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHWEST MISSISSIPPI AND NORTHEAST LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

HEAVY RAINFALL OF 2 TO 3 INCHES WILL BE POSSIBLE TODAY ASSOCIATED
WITH A LINE OF SHOWERS AND THUNDERSTORMS MOVING THROUGH THE REGION
TODAY AHEAD OF A COLD FRONT. GIVEN THE ALREADY SATURATED SOILS FROM
FRIDAYS RAINFALL...THIS WILL AGGRAVATE ANY FLASH FLOODING OR
LOCALIZED FLOODING ISSUES. THEREFORE...A FLASH FLOOD WATCH IS IN
EFFECT FOR THIS AREA THROUGH 6PM.

IN ADDITION...THERE IS THE POTENTIAL FOR A FEW STRONG TO SEVERE
STORMS MAINLY SOUTH OF I-20 THROUGH THE AFTERNOON. THE PRIMARY
CONCERN WITH THESE STORMS WOULD BE WIND GUSTS UP TO 60 MPH THOUGH A
BRIEF TORNADO CANNOT BE COMPLETELY RULED OUT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED TODAY BUT OTHERWISE IS NOT EXPECTED
THROUGH FRIDAY.

MSZ029>033-038-039-045-046-051-052-055>058-062>066-072>074-051730-
WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WINSTON-NOXUBEE-NESHOBA-
KEMPER-NEWTON-LAUDERDALE-SIMPSON-SMITH-JASPER-CLARKE-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
1119 AM CST SAT FEB 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...MAINLY EAST OF INTERSTATE 55.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SHOWERS AND EMBEDDED THUNDERSTORMS WILL MOVE ACROSS THE AREA
TODAY...BRINGING THE POTENTIAL FOR HEAVY RAINFALL. RAINFALL AMOUNTS
OF 1 TO2 INCHES WILL BE POSSIBLE WHICH MAY LEAD TO PONDING OF WATER ON
ROADWAYS AND LOCALIZED FLOODING OF LOW-LYING AREAS.

IN ADDITION...THERE IS A POTENTIAL FOR A FEW STRONG TO SEVERE
STORMS...MAINLY SOUTH OF I-20 FOR THIS AFTERNOON. THE PRIMARY
CONCERNS ARE WIND GUSTS UP TO 60 MPH THOUGH A BRIEF TORNADO CANNOT BE
RULED OUT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED THIS AFTERNOON BUT OTHERWISE IS NOT
EXPECTED THROUGH FRIDAY.

ARZ074-075-LAZ007-MSZ018-019-025-026-034-051730-
ASHLEY-CHICOT-MOREHOUSE-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-
WASHINGTON-
1119 AM CST SAT FEB 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH FRIDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

28

In the hours before

Special weather statement, Feb 4, 12:36 PM CST, 37 minutes before
MSZ043-049-050-041905-
SCOTT MS-RANKIN MS-MADISON MS-
1236 PM CST SAT FEB 4 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1236 PM CST SAT FEB 4 2012

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM FARMHAVEN TO FANNIN AT 1236 PM CST...MOVING
EAST AT 25 MPH.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTHEASTERN MADISON...NORTHERN RANKIN AND NORTHWESTERN
SCOTT COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3230 8969 3238 9010 3239 9007 3240 9007
      3240 9012 3275 8983 3272 8973 3258 8972
      3257 8946
TIME...MOT...LOC 1836Z 284DEG 22KT 3265 8978 3244 8996

CME
Special weather statement, Feb 4, 12:37 PM CST, 36 minutes before
MSZ054-055-041915-
SIMPSON MS-COPIAH MS-
1237 PM CST SAT FEB 4 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1237 PM CST SAT FEB 4 2012

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM CRYSTAL SPRINGS TO 10 MILES WEST OF ROCKPORT
AT 1237 PM CST...MOVING EAST AT 30 MPH.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN EASTERN COPIAH AND WESTERN SIMPSON COUNTIES SHOULD MONITOR
THESE STORMS CLOSELY.

LAT...LON 3204 8995 3179 8995 3173 9036 3205 9040
TIME...MOT...LOC 1837Z 268DEG 24KT 3198 9033 3178 9030

CME
Special weather statement, Feb 4, 12:44 PM CST, 29 minutes before
MSZ062-063-041915-
LINCOLN MS-LAWRENCE MS-
1244 PM CST SAT FEB 4 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1244 PM CST SAT FEB 4 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 10 MILES WEST OF SONTAG AT 1244 PM CST...MOVING EAST AT 35
MPH.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTHERN LAWRENCE AND NORTHEASTERN LINCOLN COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

LAT...LON 3152 9040 3168 9039 3176 9000 3155 8998
TIME...MOT...LOC 1844Z 258DEG 32KT 3162 9032

CME
Special weather statement, Feb 4, 1:05 PM CST, 8 minutes before
MSZ044-045-041935-
NESHOBA MS-LEAKE MS-
105 PM CST SAT FEB 4 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
105 PM CST SAT FEB 4 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 4 MILES SOUTH OF RENFROE AT 105 PM CST...MOVING EAST AT 30
MPH.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTHEASTERN LEAKE AND NORTHWESTERN NESHOBA COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

LAT...LON 3291 8906 3271 8908 3272 8954 3293 8943
TIME...MOT...LOC 1905Z 271DEG 24KT 3281 8942

CME
Special weather statement, Feb 4, 1:06 PM CST, 7 minutes before
MSZ050-041935-
SCOTT MS-
106 PM CST SAT FEB 4 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
106 PM CST SAT FEB 4 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 4 MILES NORTHWEST OF BRANCH AT 106 PM CST...MOVING EAST AT 30
MPH.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTHERN SCOTT COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3238 8974 3252 8977 3256 8977 3257 8935
      3236 8936
TIME...MOT...LOC 1906Z 271DEG 25KT 3248 8972

CME
Special weather statement, Feb 4, 1:13 PM CST, 0 minutes before
MSZ049-055-042015-
SIMPSON MS-RANKIN MS-
113 PM CST SAT FEB 4 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
113 PM CST SAT FEB 4 2012

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 30 TO 40 MPH
WINDS WAS LOCATED FROM 4 MILES SOUTH OF FLORENCE TO 5 MILES WEST OF
SHIVERS AT 113 PM CST...MOVING EAST AT 30 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THESE STORMS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTHERN RANKIN AND SIMPSON COUNTIES SHOULD MONITOR THESE
STORMS CLOSELY.

LAT...LON 3179 9011 3180 9015 3189 9014 3191 9017
      3193 9017 3194 9020 3202 9022 3203 9025
      3205 9021 3215 9025 3217 9024 3224 8977
      3213 8973 3205 8973 3204 8966 3178 8965
      3175 9012
TIME...MOT...LOC 1913Z 261DEG 26KT 3210 9011 3192 9003
          3177 9006

19

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 3, 6:57 PM CSTRiver Flood WarningJANLeake63 hr
Feb 4, 2:34 AM CSTFlash Flood WatchJANAdams, Attala, Carroll, Claiborne, Copiah, Franklin and 13 more12 hr
Feb 4, 10:11 AM CSTSpecial Weather StatementJANCarroll, Holmes, Montgomery44 min
Feb 4, 10:16 AM CSTSpecial Weather StatementJANHumphreys, Issaquena, Sharkey, Yazoo44 min
Feb 4, 10:47 AM CSTFlash Flood WarningJANCarroll, Montgomery3 hr
Feb 4, 11:46 AM CSTSpecial Weather StatementJANMadison29 min
Feb 4, 12:09 PM CSTSpecial Weather StatementJANCopiah31 min
Feb 4, 12:10 PM CSTSpecial Weather StatementJANMadison30 min
Feb 4, 12:15 PM CSTSpecial Weather StatementJANRankin25 min
Feb 4, 12:32 PM CSTSpecial Weather StatementJANLeake33 min
Feb 4, 12:36 PM CSTSpecial Weather StatementJANMadison29 min
Feb 4, 12:37 PM CSTSpecial Weather StatementJANSimpson38 min
Feb 4, 12:44 PM CSTSpecial Weather StatementJANLawrence31 min
Feb 4, 1:05 PM CSTSpecial Weather StatementJANNeshoba30 min
Feb 4, 1:06 PM CSTSpecial Weather StatementJANScott29 min
Feb 4, 1:59 PM CSTSpecial Weather StatementJANSmith61 min
Feb 4, 4:54 PM CSTRiver Flood WarningJANMadison, Yazoo5 days
Feb 4, 8:59 AM CSTSpecial Weather StatementJANFranklin41 min
Feb 4, 9:24 AM CSTFlash Flood WarningJANCatahoula, Franklin3 hr
Feb 4, 9:56 AM CSTFlash Flood WarningJANConcordia, Tensas3 hr

Nearby

Special Weather Statements in Mississippi, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.